Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Jackson, MS

May 30, 2015Attala County, Leake County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2015, 4:38 PM CDT for Attala County, Leake County, Madison County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 4:38 PM CDT (21:38 UTC)
Expired
May 30, 2015, 5:18 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Attala County, MS, Leake County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 48 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:55 PM CDTTSTM WND DMG11 Wsw Carthage, MSTREE DOWNED ON NATCHEZ TRACE PARKWAY...NEAR HIGHWAY 43 AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WUUS54 KJAN 302138
SVRJAN
MSC007-079-089-302230-
/O.NEW.KJAN.SV.W.0166.150530T2138Z-150530T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FARMHAVEN...
  OR 11 MILES NORTHEAST OF CANTON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CARTHAGE AND THOMASTOWN AROUND 505 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
REDWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3272 8940 3261 8973 3263 8973 3260 8978
      3259 8979 3259 8984 3258 8985 3258 8986
      3257 8987 3270 8998 3301 8965
TIME...MOT...LOC 2138Z 235DEG 31KT 3268 8985 

HAIL...1.25IN
WIND...60MPH
 
$$

17
1 follow-up statement
459 
WWUS54 KJAN 302218
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT SAT MAY 30 2015

MSC007-079-089-302228-
/O.CAN.KJAN.SV.W.0166.000000T0000Z-150530T2230Z/
ATTALA MS-MADISON MS-LEAKE MS-
518 PM CDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ATTALA...
NORTHEASTERN MADISON AND LEAKE COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3272 8940 3261 8973 3263 8973 3260 8978
      3259 8979 3259 8984 3258 8985 3258 8986
      3257 8987 3270 8998 3301 8965
TIME...MOT...LOC 2215Z 235DEG 31KT 3287 8954 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:42 PM CDT, 56 minutes earlier.

Area forecast discussion, May 30, 3:42 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT SAT MAY 30 2015

.DISCUSSION...TONIGHT THROUGH SUNDAY NIGHT...SCATTERED SHOWERS AND
STORMS CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON.  ACTIVITY
OVER THE DELTA BECAME A BIT MORE ORGANIZED EARLIER THIS AFTERNOON.
THUS...A LIMITED THREAT OF SEVERE STORMS WAS INTRODUCED INTO THE HWO
THERE FOR THE REMAINDER OF THE AFTERNOON.  ORGANIZATION OF THESE
STORMS OVER MY WEST WAS AS A RESULT OF OUTFLOW OFF THE REMNANTS OF A
COMPLEX OF STORMS THAT WAS OVER THE ARKLATEX EARLIER THIS
MORNING...COMBINING WITH THE WARM MOIST AND UNSTABLE AIRMASS OVER
THE REGION.  WHILE THIS LINE HAS BECOME MORE DISORGANIZED OVER THE
LAST COUPLE OF HOURS...STORMS ASSOCIATED WITH IT COULD STILL PULSE
TO STRONG AND SEVERE LIMITS...AND BECOME CAPABLE OF PRODUCING 40-60
MPH WIND GUSTS AND HAIL. BRIEF HEAVY DOWNPOURS AND FREQUENT
LIGHTENING WILL ALSO OCCUR WITH ANY STORM.

A GOOD BIT OF THE CONVECTION FROM THE AFTERNOON WILL GRADUALLY
DISSIPATE AFTER SUNSET AS HEATING IS LOST THROUGH THE EVENING.
HOWEVER...MODELS DO INDICATE THAT SOME CONVECTION WILL REMAIN
POSSIBLE THROUGH THE NIGHT...PARTICULARLY ACROSS MY WEST.  THIS IS
AS A RESULT OF SUBTLE DISTURBANCES ALOFT...AHEAD OF A SURFACE FRONT
CURRENTLY STRETCHING FROM NEAR THE ARKLATEX INTO CENTRAL TEXAS...
CONTINUING TO ROTATE AROUND A BROAD TROUGH SLOWLY ADVANCING EAST
TOWARD THE LOWER MISSISSIPPI RIVER VALLEY.  IN ADDITION...ANY
LINGERING OUTFLOW BOUNDARIES MEANDERING ABOUT THE CWA COULD ALSO AID
IN LINGERING CONVECTION OVERNIGHT.

GOOD CHANCES FOR SHOWERS AND STORMS WILL AGAIN EXIST SUNDAY INTO AT
LEAST EARLY SUNDAY EVENING.  THE BETTER FOCUS FOR ACTIVITY THOUGH
LOOKS TO BE OVER CENTRAL AND EASTERN PORTIONS OF THE CWA.
CONVECTION SUNDAY LOOKS TO BE FURTHER AIDED BY THE PREVIOUSLY
MENTIONED SURFACE FRONT AS IT TRIES TO PUSH INTO THE FORECAST AREA
FROM THE WEST.  A STRONG OR SEVERE STORM AGAIN CAN'T BE RULED OUT
SUNDAY AFTERNOON AS THERE WILL BE A TAD BETTER WIND SHEAR OVER THE
REGION.  HOWEVER...WITH MORE IN THE WAY OF WIDESPREAD CLOUD COVER
EXPECTED...THE LACK OF HEATING LOOKS TO HELP KEEP THIS POTENTIAL
QUITE LOW.

ONCE AGAIN...THE BULK OF ANY ONGOING CONVECTION SUNDAY EVENING...
SHOULD BEGIN TO SLOWLY DISSIPATE AFTER SUNSET. /19/

MONDAY THROUGH FRIDAY...THE LONG RANGE FORECAST CONTINUES TO BE IN
FLUX AS MODEL GUIDANCE TRENDS TOWARD A MORE PROGRESSIVE SOLUTION
RESULTING IN A DRIER AND WARMER STRETCH OF WEATHER...A BIG CHANGE
FROM THE RECENT CONSENSUS FOR A MEANDERING CUT-OFF LOW THAT WAS
EXPECTED TO BRING RAINY WEATHER TO THE ARKLAMISS REGION.

TO START THE WORK WEEK...AN OPEN WAVE WILL CONTINUE TO SLOWLY PUSH
SOUTHEAST ACROSS THE LOWER MS VALLY REGION WITH MOISTURE CONVERGENCE
SETTING UP AHEAD OF THE TROUGH AXIS OVER ERN/SRN MS MONDAY AFTN.
ALTHOUGH SHEAR IS EXPECTED TO BE WEAK...THERE COULD BE SUBSTANTIAL
INSTABILITY SUPPORTIVE OF STRONG TO PERHAPS SEVERE STORMS DURING PEAK
HEATING. THEREAFTER...THE THREAT FOR HEAVY RAINFALL AND SEVERE
WEATHER WILL DROP OFF SIGNIFICANTLY FOR MID WEEK. THE GEFS DOES HAVE
SEVERAL MEMBERS CUTTING OFF SHORTWAVE ENERGY IN THE VICINITY OF THE
CENTRAL GULF COAST...BUT ITS MEAN LOW POSITION IS CONSIDERABLY
FARTHER EAST SUGGESTING THAT ASSOCIATED WARM ADVECTION AND LARGE
SCALE FORCING/PRECIP WILL FOCUS EAST OF THE FORECAST AREA. SO HAVE
CONTINUED THE TREND OF REDUCING POPS AND CONFINING THEM MORE TO
SOUTHEAST OF THE NATCHEZ TRACE.

BY THE END OF THE WEEK...THERE ARE SOME INDICATIONS THAT EASTERLY
FLOW NORTH OF A CLOSED LOW IN THE VICINITY OF SRN GA/FL WILL HELP
TO ADVECT DEEPER MOISTURE FAR ENOUGH WEST TO INCREASE POPS OVER
CNTRL/ERN MS. OTHERWISE...IT IS WORTH NOTING THAT WE HAVE INCREASED
HIGH TEMPERATURES A LITTLE FOR NEXT WEEK BASED ON LATEST TRENDS. /EC/

&&

.AVIATION...SHOWERS AND STORMS CONTINUE MOVING EAST NORTHEAST
THROUGH THE AREA THIS AFTERNOON.  ACTIVITY COULD LIMIT RESTRICTIONS
TO BRIEF MVFR AND IFR CATEGORIES IF OBSERVED ON STATION. COVERAGE IS
EXPECTED TO BE GRADUALLY SUBSIDE DURING THE EVENING HOURS.  THE MOST
INTENSE STORMS THIS AFTERNOON COULD CAUSE 40-60 MPH WINDS GUSTS...
HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  83  66  82 /  45  61  36  35
MERIDIAN      66  85  66  82 /  36  61  49  46
VICKSBURG     68  82  66  81 /  52  51  30  26
HATTIESBURG   67  87  68  84 /  29  61  51  47
NATCHEZ       68  82  68  82 /  50  54  35  33
GREENVILLE    68  81  64  80 /  54  46  18  20
GREENWOOD     67  81  65  80 /  55  54  24  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/28
Hazardous weather outlook, May 30, 1:39 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT SAT MAY 30 2015

ARZ074-LAZ007-008-015-016-023>026-MSZ028>033-037>039-043>066-
072>074-311200-
ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA-
TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
139 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ075-LAZ009-MSZ018-019-025>027-034>036-040>042-311200-
CHICOT-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
139 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A STORMS THAT HAVE ORGANIZED ALONG A LINE...THAT IS MOVING EAST
ACROSS THE DELTA REGION THIS AFTERNOON...COULD BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS OF 60 MPH AND HAIL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 30, 3:09 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT SAT MAY 30 2015

LAZ025-302045-
TENSAS LA-
309 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS PARISH UNTIL
345 PM CDT...

AT 309 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HELENA...OR 19 MILES NORTHEAST OF FERRIDAY...MOVING NORTH AT 35
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAKE BRUIN AROUND 325 PM CDT.
  NEWLIGHT AROUND 335 PM CDT.

LAT...LON 3212 9147 3206 9120 3186 9130 3185 9134
      3183 9135 3186 9153
TIME...MOT...LOC 2009Z 200DEG 29KT 3189 9141

17
Special weather statement, May 30, 3:48 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT SAT MAY 30 2015

LAZ026-302115-
CONCORDIA LA-
348 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CONCORDIA PARISH
UNTIL 415 PM CDT...

AT 348 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LETTSWORTH...OR 8 MILES EAST OF SIMMESPORT...MOVING NORTH AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CONCORDIA PARISH.

LAT...LON 3104 9165 3104 9172 3107 9171 3109 9172
      3110 9170 3111 9170 3112 9172 3114 9172
      3116 9170 3114 9161 3111 9163 3106 9156
      3103 9157 3100 9164 3097 9166
TIME...MOT...LOC 2048Z 200DEG 20KT 3102 9168

17
Special weather statement, May 30, 4:03 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT SAT MAY 30 2015

MSZ043-048-302130-
HINDS MS-MADISON MS-
403 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND NORTH
CENTRAL HINDS COUNTIES UNTIL 430 PM CDT...

AT 403 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER POCAHONTAS...OR 10 MILES NORTH OF CLINTON...MOVING NORTH AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FLORA AND ANNANDALE AROUND 415 PM CDT.

LAT...LON 3258 9040 3258 9039 3261 9036 3260 9036
      3261 9035 3261 9034 3263 9031 3259 9012
      3238 9024 3244 9044
TIME...MOT...LOC 2103Z 200DEG 20KT 3248 9031

17
Special weather statement, May 30, 4:05 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT SAT MAY 30 2015

MSZ048-302130-
HINDS MS-
405 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS COUNTY UNTIL 430
PM CDT...

AT 405 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER RAYMOND...OR 9 MILES SOUTHWEST OF CLINTON...MOVING NORTH AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BOLTON AROUND 420 PM CDT.
  CLINTON AROUND 425 PM CDT.

LAT...LON 3218 9037 3223 9057 3241 9056 3234 9029
TIME...MOT...LOC 2105Z 200DEG 20KT 3226 9047

17
Special weather statement, May 30, 4:20 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT SAT MAY 30 2015

MSZ038-302145-
WINSTON MS-
420 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WINSTON COUNTY
UNTIL 445 PM CDT...

AT 420 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MILLCREEK...OR NEAR LOUISVILLE...MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MILLCREEK AND BETHEDEN AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3305 8896 3310 8907 3329 8906 3329 8881
      3315 8881
TIME...MOT...LOC 2120Z 205DEG 5KT 3312 8899

19
Special weather statement, May 30, 4:26 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT SAT MAY 30 2015

MSZ042-043-302200-
YAZOO MS-MADISON MS-
426 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON AND EAST
CENTRAL YAZOO COUNTIES UNTIL 500 PM CDT...

AT 426 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WAY...OR NEAR CANTON...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAY AROUND 430 PM CDT.
  SHARON AND VAUGHAN AROUND 435 PM CDT.

LAT...LON 3288 8996 3267 8977 3256 9006 3271 9018
      3289 8999
TIME...MOT...LOC 2126Z 235DEG 31KT 3268 9005

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:00 PM CDTSpecial Weather StatementJANHumphreys30 min
May 29, 7:29 PM CDTSpecial Weather StatementJANSunflower31 min
May 30, 2:16 PM CDTSpecial Weather StatementJANAdams29 min
May 30, 2:30 PM CDTSpecial Weather StatementJANBolivar30 min
May 30, 2:44 PM CDTSpecial Weather StatementJANChoctaw31 min
May 30, 2:49 PM CDTSpecial Weather StatementJANCovington26 min
May 30, 3:02 PM CDTSpecial Weather StatementJANSunflower28 min
May 30, 3:22 PM CDTSevere Thunderstorm WarningJANHolmes, Madison, Yazoo38 min
May 30, 3:40 PM CDTSevere Thunderstorm WarningJANOktibbeha12 min
May 30, 4:03 PM CDTSpecial Weather StatementJANMadison27 min
May 30, 4:05 PM CDTSpecial Weather StatementJANHinds25 min
May 30, 4:20 PM CDTSpecial Weather StatementJANWinston25 min
May 30, 4:26 PM CDTSpecial Weather StatementJANMadison34 min
May 30, 4:27 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson48 min
May 30, 4:33 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion19 min
May 30, 4:43 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
May 30, 4:56 PM CDTSpecial Weather StatementJANRankin34 min
May 30, 5:01 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln44 min
May 30, 5:20 PM CDTSpecial Weather StatementJANScott25 min
May 30, 5:40 PM CDTSpecial Weather StatementJANCovington35 min
May 30, 5:47 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln28 min
May 30, 5:49 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln41 min
May 30, 6:00 PM CDTSpecial Weather StatementJANNewton30 min
May 30, 6:08 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis37 min
May 30, 6:25 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith35 min
May 30, 6:36 PM CDTSpecial Weather StatementJANNewton24 min
May 30, 6:53 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.